MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; WIRE, GUIDE, CATHETER
Model Number CG416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.A review of the device history record and the shipping inspection record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported the following that was received through a user facility medwatch (b)(4)."difficult removal of ivc filter in operatin room (or).Ivd filter had been placed months earlier prior to a gastric bypass.The removal procedure was prolonged (two hours) as opposed to a typical 30 minutes.A standard protocol chest x-ray post-surgery revealed the retention of a foreign body in pulmonary artery.Successful retrieval by interventional radiologist of 37 cm foreign body which appears to represent a "stretched, fractured section" of a glidecath (angiographic catheter).What was the original intended procedure? removal of ivc filter." "it was a difficult ivc filter removal requiring several attempts by initial surgeon and then subsequently, the interventional surgeon.: it was reported that "yes, there is a possibility that the ivc filter removal may have sheared the cath." additional information was received on july 28, 2017.The patient was reported to be stable and doing well.They successfully removed the ivc filter and had a successful removal of the retained product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.It was reported in the initial report that the device was available for evaluation.It has now been determined that the actual device is no longer available for evaluation.No evaluation could be conducted due to the device not being returned.There is no evidence that this event was related to a device defect or malfunction.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6792347
Report Number9681834-2017-00175
Device Sequence Number1038686
Product Code DQX
UDI-Device Identifier04987350772213
UDI-Public04987350772213
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberCG416
Device Catalogue NumberRF*ZV94110A
Device Lot Number170218
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date08/14/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age40 YR
Patient Weight127